Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 25, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jul 2, 2012, 3:54 AM MDT. It took effect at Jul 3, 2012, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 2, 2012, 3:54 AM MDT (09:54 UTC)
- In effect from
- Jul 3, 2012, 6:00 AM MDT
- Expired
- Jul 3, 2012, 3:57 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
258 WWUS75 KTFX 020954 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 354 AM MDT MON JUL 2 2012 MTZ009-010-048-022200- /O.NEW.KTFX.HW.A.0025.120703T1200Z-120704T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 354 AM MDT MON JUL 2 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * TIMING: STRONG SOUTHWESTERLY WINDS MAY DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY TUESDAY AFTERNOON AND EVENING. * WINDS: SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. LOCALLY HIGHER GUSTS ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS. TRAVEL MAY ALSO BECOME DIFFICULT OVER AREA MOUNTAIN PASSES WITH STRONG WINDS AND REDUCED VISIBILITIES IN FALLING PRECIPITATION. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
237 WWUS75 KTFX 021948 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 148 PM MDT MON JUL 2 2012 MTZ009-030800- /O.UPG.KTFX.HW.A.0025.120703T1200Z-120704T1200Z/ /O.NEW.KTFX.HW.W.0031.120703T1200Z-120704T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 148 PM MDT MON JUL 2 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG SOUTHWEST WINDS WILL DEVELOP OVER THE NORTHERN ROCKY MOUNTAIN FRONT TUESDAY MORNING AND CONTINUE THROUGH TUESDAY NIGHT. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE. LOCALLY HIGHER GUSTS ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS. TRAVEL MAY ALSO BECOME DIFFICULT OVER AREA MOUNTAIN PASSES WITH STRONG WINDS AND REDUCED VISIBILITIES IN FALLING PRECIPITATION. * LOCATIONS AFFECTED INCLUDE: BROWNING...HEART BUTTE...MARIAS PASS...ST MARY...LOGAN PASS AND EASTERN PORTIONS OF GLACIER NATIONAL PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-048-030800- /O.CON.KTFX.HW.A.0025.120703T1200Z-120704T1200Z/ EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU 148 PM MDT MON JUL 2 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * TIMING: STRONG SOUTHWEST WINDS MAY DEVELOP OVER THE SOUTHERN ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY TUESDAY MORNING THROUGH TUESDAY NIGHT. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. LOCALLY HIGHER GUSTS ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...AUGUSTA PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
832 WWUS75 KTFX 030330 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 930 PM MDT MON JUL 2 2012 MTZ009-031200- /O.CON.KTFX.HW.W.0031.120703T1200Z-120704T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 930 PM MDT MON JUL 2 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 AM MDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 AM MDT WEDNESDAY. * TIMING: STRONG SOUTHWEST WINDS WILL DEVELOP OVER THE NORTHERN ROCKY MOUNTAIN FRONT TUESDAY MORNING AND CONTINUE THROUGH TUESDAY NIGHT. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE. LOCALLY HIGHER GUSTS ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS. TRAVEL MAY ALSO BECOME DIFFICULT OVER AREA MOUNTAIN PASSES WITH STRONG WINDS AND REDUCED VISIBILITIES IN FALLING PRECIPITATION. * LOCATIONS AFFECTED INCLUDE: BROWNING...HEART BUTTE...MARIAS PASS...ST MARY...LOGAN PASS AND EASTERN PORTIONS OF GLACIER NATIONAL PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-048-031200- /O.CON.KTFX.HW.A.0025.120703T1200Z-120704T1200Z/ EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU 930 PM MDT MON JUL 2 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT TUESDAY THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT TUESDAY THROUGH LATE TUESDAY NIGHT. * TIMING: STRONG SOUTHWEST WINDS MAY DEVELOP OVER THE SOUTHERN ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY TUESDAY MORNING THROUGH TUESDAY NIGHT. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. LOCALLY HIGHER GUSTS ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...AUGUSTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
130 WWUS75 KTFX 030958 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 357 AM MDT TUE JUL 3 2012 MTZ010-048-031100- /O.CAN.KTFX.HW.A.0025.120703T1200Z-120704T1200Z/ EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU 357 AM MDT TUE JUL 3 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. THOUGH WESTERLY WINDS WILL BE STRONG AND GUSTY THIS AFTERNOON AND EVENING...WIND GUSTS SHOULD STAY BELOW 58 MPH SO HAVE CANCELLED THE HIGH WIND WATCH AND WILL MONITOR THE SITUATION CLOSELY AS CONDITIONS DEVELOP. $$ MTZ009-032200- /O.CON.KTFX.HW.W.0031.120703T1200Z-120704T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 357 AM MDT TUE JUL 3 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. * TIMING: STRONG SOUTHWEST WINDS WILL DEVELOP OVER THE NORTHERN ROCKY MOUNTAIN FRONT LATER THIS MORNING AND CONTINUE THROUGH TONIGHT. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE. LOCALLY HIGHER GUSTS ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS. TRAVEL MAY ALSO BECOME DIFFICULT OVER AREA MOUNTAIN PASSES WITH STRONG WINDS AND REDUCED VISIBILITIES IN FALLING PRECIPITATION. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jul 2, 3:38 AM MDT, 16 minutes earlier.
Area forecast discussion, Jul 2, 3:38 AM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 338 AM MDT MON JUL 2 2012 .DISCUSSION... TODAY THROUGH WEDNESDAY...A DRIER AND MORE STABLE AIRMASS IS EXPECTED FOR TODAY AS A WEAK RIDGE OF HIGH PRESSURE MOVES OVER THE AREA. THE ONLY EXCEPTION IS IN FAR SOUTHWEST MONTANA WHERE AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE OVER THE HIGHER TERRAIN. BROAD SOUTHWESTERLY FLOW ALOFT RETURNS ON TUESDAY AS A TROUGH OF LOW PRESSURE MOVES INTO THE PACIFIC NORTHWEST. A SURFACE COLD FRONT ASSOCIATED WITH THIS TROUGH WILL ALSO MOVE OVER THE FORECAST AREA ON TUESDAY THOUGH CONFIDENCE IS LOW REGARDING AMOUNT OF MOISTURE ASSOCIATED WITH THIS TROUGH. HAVE KEPT HIGHEST POPS ALONG THE CONTINENTAL DIVIDE AND HI-LINE FOR TUESDAY AS WELL AS OVER THE MOUNTAINS ACROSS SOUTHWEST MONTANA. STRONG DOWNSLOPING WINDS SHOULD LIMIT PRECIPITATION OVER THE REMAINDER OF CENTRAL MONTANA DESPITE THE FRONTAL PASSAGE. WITH INCREASED INSTABILITY AND UPPER-LEVEL JET SUPPORT...THE THREAT FOR THUNDERSTORMS WILL ALSO EXIST. OVER SOUTHWEST MONTANA...SOME THUNDERSTORMS MAY BE DRY AND CONTAIN GUSTY ERRATIC WINDS. GIVEN THE THREAT FOR DRY THUNDERSTORMS ASSOCIATED WITH A FRONTAL PASSAGE AS WELL AS LOW RELATIVE HUMIDITIES IN THE TEENS AND STRONG SYNOPTIC WINDS...HAVE ISSUED A FIRE WEATHER WATCH FOR ZONE 118. ANOTHER CONCERN IS THE THREAT FOR HIGH WINDS ALONG THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. WITH STRONG POST-FRONTAL WESTERLY WINDS ALOFT AND AN UPPER-LEVEL JET MAX TO ENHANCE MIXING OVER THESE AREAS ON TUESDAY...THERE IS THE POTENTIAL FOR HIGH WINDS SO HAVE ISSUED A HIGH WIND WATCH FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY BEGINNING TUESDAY MORNING THROUGH TUESDAY NIGHT. CALMER AND MAINLY DRY CONDITIONS ARE EXPECTED BY WEDNESDAY. TEMPERATURES WILL GENERALLY BE NEAR SEASONAL AVERAGES WITH READINGS ABOVE AVERAGE FOR SOUTHWEST MONTANA THROUGH TUESDAY. MLV WEDNESDAY NIGHT THROUGH MONDAY...500 MB HEIGHTS RISE TO START THE PERIOD HERALDING GENERALLY DRY AND WARM CONDITIONS THURSDAY. A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE ROCKY MOUNTAINS AND THE HIGHER TERRAIN OF SOUTHWEST MONTANA. HEIGHTS CONTINUE TO BUILD ON FRIDAY AND MODELS INDICATE MONSOONAL MOISTURE FROM THE SOUTHWEST U.S. BEGINS TO GET TAPPED AND PUSHES INTO THE STATE. THE PRESENCE OF A THERMAL TROF OVER THE AREA FRIDAY ALONG WITH AN INCREASE IN MOISTURE WILL HELP INITIATE ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THIS PATTERN CONTINUES THROUGH THE WEEKEND AS THE THERMAL TROF STRENGTHENS WITH VERY WARM TEMPERATURES. MONDAY WILL FIND THE UPPER RIDGE REMAINING IN PLACE OVER THE AREA AND MONSOONAL MOISTURE STILL PRESENT ALONG WITH AFTERNOON CONVECTIVE ACTIVITY. TEMPERATURES WILL REMAIN 5 TO 10 DEGREES ABOVE SEASONAL AVERAGES. && .AVIATION... UPDATED 0450Z. SHOWERS AND THUNDERSTORMS WILL END OVER CENTRAL MONTANA BY 09Z. THERE WILL BE A THREAT OF MVFR CEILINGS AND VISIBILITIES WITH THE THUNDERSTORMS. OTHERWISE SKIES WILL CLEAR FROM THE WEST FROM 06Z TO 12Z. EXPECT GENERALLY CLEAR SKIES MONDAY. WINDS WILL GENERALLY BE 10 KNOTS OR LESS EXCEPT NEAR THUNDERSTORMS. HAVE FAIR CONFIDENCE IN THE FORECAST WIND DIRECTIONS IN THE TAFS. BLANK && .FIRE WEATHER... STRONG SOUTWESTERLY WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED ON TUESDAY OVER FIRE ZONE 118. IN ADDITION...A FRONTAL PASSAGE WITH POSSIBLE DRY THUNDERSTORMS CONTAINING GUSTY ERRATIC WINDS MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THUS...A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON AND EVENING. && .PRELIMINARY POINT TEMPS/POPS... GTF 84 58 82 48 / 10 10 20 10 CTB 78 54 72 46 / 0 20 30 10 HLN 86 57 83 50 / 10 10 10 10 BZN 87 51 90 44 / 20 10 20 10 WEY 80 44 81 42 / 20 20 20 20 DLN 85 53 84 45 / 10 10 10 10 HVR 84 59 86 49 / 0 20 20 20 LWT 80 56 86 47 / 10 10 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING BEAVERHEAD...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...GALLATIN...JEFFERSON...MADISON...MEAGHER. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 1, 10:54 PM MDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1054 PM MDT SUN JUL 1 2012 MTZ008>015-044>055-030500- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 1054 PM MDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:12 PM MDT | Special Weather Statement | TFX | Broadwater | 48 min |
| Jul 1, 6:43 PM MDT | Special Weather Statement | TFX | Glacier | 62 min |
| Jul 1, 6:47 PM MDT | Special Weather Statement | TFX | Meagher | 58 min |
| Jul 1, 7:23 PM MDT | Special Weather Statement | TFX | Judith Basin | 37 min |
| Jul 1, 8:25 PM MDT | Special Weather Statement | TFX | Blaine, Fergus | 95 min |
| Jul 2, 3:46 AM MDT | Fire Weather Watch | TFX | Broadwater, Gallatin, Jefferson, Lewis and Clark, Meagher | 11 hr |
| Jul 2, 1:48 PM MDT | High Wind Warning | TFX | 40 hr | |
| Jul 2, 2:19 PM MDT | Red Flag Warning | TFX | Broadwater, Gallatin, Jefferson, Lewis and Clark, Meagher | 30 hr |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.